I know the post and one reply to this submitted 10 mos ago, does not even come close to a solution. I have this exact symtom, I am a female, I do not use a cell phone and if glasses with metal frames would cause it, then why would the symptoms only occur on the LEFT side. I too have tried various lotions and A&D ointment , skin cream (Noxema), etc. without any healing. Please give a treatment, not a guess as to what is causing it. Can anyone suggest something for a treatment.
My husband had something very similar, behind his right ear though. We couldn't figure out what was causing it, it was crusting and flaking just like yours and it was also dark brown in color. What made it go away was my son's hydrocortizone cream that we use for his eczema. He applied it 3 times a day and within a week it was completely gone. However, it's still brown-ish in color. But there's no more dry skin and flaking. You can try an OTC cream similar to my son's eczema cream, it's called Cortate. It's a low dose steroid cream, should be available at your local drugstore. Hope that helps.
I broke down and went to see my dermitologist. I had to get treatment for a Rosacea outbreak and when the doctor examined the left ear, she promptly advised that it was a patch of excema (spelling?) So I have a prescription for that which was actually free with the coupon and willl last forever I guess, since it is such a small area. You may get otc lotion. I'd ask the pharmacist for the best one. I think you have to see the doctor for the "free" presciption. It's called Vanos. Hope this will help you.
Hello! I have the exact same problem, although I do have some crusting and itching once in a while in the same place behind my right ear. What I do is when I shower in the morning, I take a pair of rough bath gloves, soap them up, and gently scrape away the dead skin. Don't do it too hard, or you'll have sore skin to cope with on top of the eczema! After my shower, I take some Aveeno Eczema Therapy Cream and apply it to the spot where the rough patch was. In a day or two, you should see a big difference. I just saw the other day where Neosporin is coming out with an eczema treatment cream. I can't wait to try that! But I really do recommend the Aveeno cream. I also had breakouts on my eyelids, and after doing the bath glove sloughing on those (gently!), I used the Aveeno cream as a moisturizer under my makeup, and without realizing it at first, it completely cleared up the breakout on my eyelids. It's really great stuff. Best of luck to you!
Thank you for your excellent posts and wonderful suggestions. Indeed, many of my patients develop asymetrical patches of eczema or psoriasis. Typically an over the counter steroid cream can mitigate the symptoms after a several days to a week of twice daily use. A prescription strength steroid (such as the Vanos which is mentioned above, a favorite of mine) melts away the inflammation after just a few uses.
My only caution is to avoid Neosporin on the eczema or psoriasis areas. A significant percentage of patients develop an allergy to the neomycin which is the main component in Neosporin. Then, it is even MORE difficult to treat the underlying problem!
Good luck and thanks again for all of your excellent suggestions
Hi, Dr. Tareen! I understand your caution about the Neosporin eexzema treatment, but I swear by Neosporin ointment for minor injuries, and I have no adverse reaction to any part of it, so I'm going to give the exzema treatment a whirl. If they've put anything in it that I react badly to, I'll have to deal with that. I do have sensitive skin, so it's possible, but we'll see. Thanks for your advice!
I have had the same issue behind the left ear, the left eyelid, and right above the bridge of the nose on the forehead. It sure seems odd that it is only in these small places, and also in the same areas as others? Is this something that is considered a disease or virus. These same places of issues seems more then coincidental. Any ideas would be appreciated. Thanks!
johnkamps I have the same thing you do in the same places, I have tried lotions for extra dry skin and it is not helping. I am going to see my Derm. the 14th.
There is no redness or raised spots just dry flaky skin and if I touch it to remove it - it peels off. No clue what it is just started happening in Nov. shortly after moving to a new apt. Same I know. But I never had this before the move.
Dr Tareen thanks for your reply, ever since I posted this there has been some changes - now the area that has the peeling/flaky skin now is red with no bumps are raised spots. I started to put hydrocort 1% on the spots and it looks better but I am still keeping my appt. to see what it is. I will keep you posted. Deb
Does anyone have a thyroid problem. I have the same exact thing...and get the dry patch behine my ear only when my levels are out of wack... for me...it's actually an indicator to go have a thyroid panel done to check my levels...
shawn2371, hi and welcome I also have a thyroid problem but it has been corrected and/or tested on a regular basis for 35 yrs. I do not have a thyroid any more so it is tested more often. I was tested in July and it was normal of course with the meds. I wonder if I need it tested again?
I seem to have almos the same problem - the left side of my nose seems to always be running and then when I wake up in the morning - in front of my left ear - right above the ear lobe on my face is a very drug patch and if I scratch it just gets red and worse. I've tried lotions, etc., but wonder if it isn't a sinus infection. I'm almost 59 and have been treated for hypothyroidism for over 25 years.
Thanks though I wish I had read this before. I had tried regular neosporin before. Made it worse. Recently used neosporin eczema cream. Oh goodness, what a mess. Any advice on how to treat this terribly irritating problem I have? My ears and eyes are now secreting juicy looking stuff. Please help me get rid of this. Thank you very much in advance.
You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.
The opinions expressed in WebMD Communities are solely those of the User, who may or may not have medical or scientific training. These opinions do not represent the opinions of WebMD. Communities are not reviewed by a WebMD physician or any member of the WebMD editorial staff for accuracy, balance, objectivity, or any other reason except for compliance with our Terms and Conditions. Some of these opinions may contain information about treatments or uses of drug products that have not been approved by the U.S. Food and Drug Administration. WebMD does not endorse any specific product, service or treatment.
Do not consider Communities as medical advice. Never delay or disregard seeking professional medical advice from your doctor or other qualified healthcare provider because of something you have read on WebMD. You should always speak with your doctor before you start, stop, or change any prescribed part of your care plan or treatment. WebMD understands that reading individual, real-life experiences can be a helpful resource, but it is never a substitute for professional medical advice, diagnosis, or treatment from a qualified health care provider. If you think you may have a medical emergency, call your doctor or dial 911 immediately.